# SDR CA030205008

- Difficulty date: January 16, 2002
- Submitted: February 10, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 9,095 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Housing
- Condition: Cracked
- Location: Turbocharger
- Component: Turbocharger, Garrtt
- Component part number: THO8A60
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A DETAILED ENGINE INSPECTION, A CRACKED TURBOCHARGER HOUSING WAS DISCOVERED. POSSIBLE TURBOCHARGER BEARING WEAR ON INSPECTION WAS INVESTIGATED AND AFTER REMOVAL OF THE TURBO HEATBLANKET, A CRACK WAS FOUND IN THE TURBOCHARGER HOUSING INCLUDING HEAT DAMAGE TO THE BLANKET. AN OVERHAULED TURBOCHARGER AND NEW HEAT BLANKET WAS INSTALLED.
